Wyoming, 2007High Wind in Wyoming, November 12 to 13, 2007
November 12 to 13, 2007 · NWS UNR · 2 events in 2 counties and zones
Strong southwesterly winds developed across Campbell County during the overnight hours with gusts reaching 70 mph.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southwesterly winds developed across Campbell County during the overnight hours with gusts reaching 70 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Nov 12, 10:08 PM MST, 52 minutes earlier.
Area forecast discussion, Nov 12, 10:08 PM MST, 52 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1008 PM MST MON NOV 12 2007
.DISCUSSION...MOUNTAIN WAVE ACTIVITY CONTINUES TO INCREASE ON THE
LEE SIDE OF THE BLACK HILLS. HAVE HOISTED HIGH WIND WARNING FOR
THE REST OF THE FOOTHILLS FROM STURGIS TO RAPID CITY TO HERMOSA.
&&
.PREV DISCUSSION... /ISSUED 834 PM MST MON NOV 12 2007/
DISCUSSION...03Z SURFACE ANALYSIS SHOWED LEE TROUGH FROM CENTRAL
MT INTO NORTHEAST CO. STRONG PRESSURE FALLS AHEAD OF THIS FEATURE
CAUSING STRONG WINDS OVER PARTS OF THE AREA. 87 MPH WIND GUST
REPORTED 5 MILES WEST OF SPEARFISH...AND ECHETA GUSTING TO 63 MPH.
ECHETA PROBABLY MORE GRADIENT RELATED...WITH SPEARFISH EVENT
LIKELY DUE TO MOUNTAIN WAVE ACTIVITY. HAVE ISSUED HIGH WIND
WARNINGS FOR THE NIGHT FOR THOSE AREAS.
ELSEWHERE WINDS PICKING UP A BIT AS CORE OF 45-55KT BOUNDARY LAYER
WINDS OVER THE CWA SLOWLY MOVES EAST. LOOKING TOWARD
TOMORROW...LOOKS LIKE WIND ADVISORY CERTAIN BUT WARNING LOOKING
LESS LIKELY OVER FAR NORTHWESTERN SD. PRESSURE RISES AND
GEOSTROPHIC WIND FORECAST LOWER THAN PREVIOUSLY THOUGHT.
HOWEVER...IT LOOKS VERY WINDY TUESDAY NIGHT AND WEDNESDAY AND MAY
NEED WIND HEADLINES FOR THAT TIME PERIOD.
HAVE RAISED TEMPERATURES IN THE WINDY SPOTS TONIGHT AND OVER THE
DOWNSLOPE AREAS OF THE BLACK HILLS.
AVIATION...VFR CONDITIONS EXPECTED TONIGHT WITH VERY WINDY SPOTS
IN NORTHEASTERN WYOMING AND PORTIONS OF THE BLACK HILLS. A COLD
FRONT MOVES THROUGH TUESDAY...BRINGING WINDY CONDITIONS TO THE SD PLAINS.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING UNTIL 5 AM MST TUESDAY FOR HERMOSA FOOT HILLS-
RAPID CITY-STURGIS/PIEDMONT FOOT HILLS.
WIND ADVISORY FROM 8 AM TO 5 PM MST TUESDAY FOR HAAKON-NORTHERN
FOOT HILLS-NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-
PERKINS-RAPID CITY-SOUTHERN MEADE CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-ZIEBACH.
HIGH WIND WARNING FROM 8 AM TO 5 PM MST TUESDAY FOR BUTTE-
HARDING.
HIGH WIND WARNING UNTIL 8 AM MST TUESDAY FOR NORTHERN FOOT HILLS.
WY...HIGH WIND WARNING UNTIL 5 AM MST TUESDAY FOR NORTHERN CAMPBELL-
SOUTHERN CAMPBELL.
&&
HELGESONHazardous weather outlook, Nov 12, 10:53 AM MST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
1053 AM MST MON NOV 12 2007
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-131400-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
1053 AM MST (1153 AM CST) MON NOV 12 2007
...WIND ADVISORY TONIGHT AND TUESDAY FOR THE NORTHERN FOOTHILLS...
...HIGH WIND WARNING TUESDAY FOR BUTTE AND HARDING COUNTIES...
...WIND ADVISORY TUESDAY FOR THE REST OF THE WESTERN SOUTH DAKOTA
PLAINS ALONG AND NORTH OF I-90...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.
.DAY ONE...TODAY AND TONIGHT
STRONG SOUTHWEST WINDS WILL DEVELOP OVER NORTHEASTERN WYOMING AND THE
BLACK HILLS INCLUDING THE NORTHERN FOOTHILLS THIS EVENING. WINDS ARE
EXPECTED TO REACH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50
MPH. A WIND ADVISORY HAS BEEN ISSUED FOR THE NORTHERN FOOTHILLS.
THE GRASSLAND FIRE DANGER WILL BE VERY HIGH ACROSS FAR WESTERN SOUTH
DAKOTA TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A COLD FRONT WILL CROSS THE AREA TUESDAY WITH STRONG NORTHWEST
WINDS DEVELOPING BEHIND THE FRONT. A HIGH WIND WARNING HAS BEEN
ISSUED FOR HARDING AND BUTTE COUNTIES TOMORROW WHERE WINDS OF 35 TO
45 MPH WITH GUSTS TO 60 ARE EXPECTED. A WIND ADVISORY IS IN EFFECT
FOR THE REST OF THE WESTERN SOUTH DAKOTA PLAINS NORTH OF INTERSTATE
90 AS WINDS INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH.
THE GRASSLAND FIRE DANGER WILL REACH THE VERY HIGH TO EXTREME
CATEGORY ACROSS WESTERN SOUTH DAKOTA TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Local storm report, Nov 12, 5:50 PM MST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
550 PM MST MON NOV 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM NON-TSTM WND GST 5 W SPEARFISH 44.50N 103.96W
11/12/2007 M66 MPH LAWRENCE SD TRAINED SPOTTER
0528 PM NON-TSTM WND GST 5 W SPEARFISH 44.50N 103.96W
11/12/2007 M70 MPH LAWRENCE SD TRAINED SPOTTER
&&
KCLARKLocal storm report, Nov 12, 6:37 PM MST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
637 PM MST MON NOV 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM NON-TSTM WND GST 5 W SPEARFISH 44.50N 103.96W
11/12/2007 M75 MPH LAWRENCE SD TRAINED SPOTTER
&&
WFO UNR STAFFLocal storm report, Nov 12, 7:34 PM MST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
734 PM MST MON NOV 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM NON-TSTM WND GST 5 W SPEARFISH 44.50N 103.96W
11/12/2007 M87 MPH LAWRENCE SD TRAINED SPOTTER
&&
KCLARKLocal storm report, Nov 12, 8:39 PM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
839 PM MST MON NOV 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HIGH SUST WINDS ECHETA 44.45N 105.86W
11/12/2007 M41 MPH CAMPBELL WY PARK/FOREST SRVC
0751 PM NON-TSTM WND GST ECHETA 44.45N 105.86W
11/12/2007 M63 MPH CAMPBELL WY PARK/FOREST SRVC
&&
WFO UNR STAFFLocal storm report, Nov 12, 10:03 PM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1003 PM MST MON NOV 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM NON-TSTM WND GST 7 SW HERMOSA 43.77N 103.29W
11/12/2007 M95 MPH CUSTER SD TRAINED SPOTTER
VARIOUS FLYING DEBRIS. LIFTED AN 11 FT SQUARE CAGE WITH
ONE TARP OVER TWO SIDES AND THE TOP. MOVED IT ABOUT 5 OR
6 FEET SIDEWAYS THEN ROLLED, TURNED AND LIFTED IT
WELLOVER 6 FEET INTO THE AIR. WIND MEASURED BY WIND
EQUIPMENT.
&&
WFO UNR STAFFHigh Wind, South Campbell
- When
- November 12, 11:00 PM MST to November 13, 6:00 AM MST
- Where
- South Campbell forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.248, -105.548 (the zone’s center; the record gives no point)
High Wind, Northern Campbell
- When
- November 13, 12:00 AM MST to 5:00 AM MST
- Where
- Northern Campbell forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.248, -105.548 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Washington, November 12, 2007$3.9 million · 84 kt wind · 9 events
- Winter Storm and High Wind in Montana, November 12 to 13, 20073 injured · $740,000 · 78 kt wind · 4 events
- High Wind in Oregon, November 12, 2007$500,000 · 68 kt wind · 4 events
- High Wind in Wyoming, November 12 to 13, 2007$300,000 · 110 kt wind · 6 events
- High Wind in Idaho, November 12, 20072 injured · $110,000 · 70 kt wind · 2 events
- High Wind in South Dakota, November 12 to 13, 2007$100,000 · 83 kt wind · 4 events
- High Wind in Montana, November 12 to 13, 200779 kt wind · 16 events
- High Wind in Montana, November 12 to 13, 200794 kt wind · 10 events
- High Wind in Oregon, November 12, 200775 kt wind · 4 events
- High Wind in Oregon, November 12, 200780 kt wind · 4 events
- Hail in Missouri, November 12, 20070.88 in hail · 3 events
- High Wind in Washington, November 12, 200765 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64047, 64045.